Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 17, 2008, 5:43 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 17, 2008, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 172143 SVRBOX MAC005-021-023-172215- /O.NEW.KBOX.SV.W.0050.080617T2143Z-080617T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 543 PM EDT TUE JUN 17 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS... NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS... WEST CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... THIS INCLUDES THE CITY OF BROCKTON... * UNTIL 615 PM EDT * AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH EASTON...OR 8 MILES EAST OF NORTH ATTLEBOROUGH...AND MOVING NORTHEAST AT 21 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTON BY 550 PM EDT... BROCKTON...WEST BRIDGEWATER AND AVON BY 605 PM EDT... EAST BRIDGEWATER BY 610 PM EDT... LAT...LON 4214 7100 4203 7094 4196 7121 4204 7124 TIME...MOT...LOC 2141Z 246DEG 18KT 4202 7116 $$ WTB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:32 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 17, 4:32 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT TUE JUN 17 2008 .SYNOPSIS... UNSETTLED WEATHER WITH NEAR SEASONABLE TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK. A STORM SYSTEM MAY AFFECT THE REGION SOMETIME LATER SUNDAY INTO MONDAY BUT DETAILS ARE UNCERTAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN MA/RHODE ISLAND THIS AFTERNOON. MEAN LAYER CAPES WERE CLOSE TO 1000 J/KG ACROSS THIS REGION AND VERY STEEP LAPSE RATES WERE PRESENT WITH 500 MB TEMPERATURES AROUND -18C. THIS HAS RESULTED IN A COUPLE OF SEVERE THUNDERSTORMS THAT HAVE PRODUCED A FEW REPORTS OF LARGE HAIL ACROSS EASTERN MA/RHODE ISLAND. THIS ACTIVITY WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD COME TO AN END BY EARLY EVENING AS DRY AIR PUSHES IN FROM THE WEST AND WE BEGIN TO LOSE DAYTIME HEATING AND INSTABILITY. OTHERWISE...THE REST OF THE NIGHT WE SHOULD SEE PARTLY CLOUDY SKIES AND WE MAY SEE SOME PATCHY FOG LATE IN THE TYPICALLY PRONE LOCATIONS..PARTICULARLY ACROSS EASTERN MA/RHODE ISLAND WHERE WE HAD SOME PRECIPITATION THIS AFTERNOON. LOWS SHOULD MAINLY BE IN THE 50S...BUT WE MAY SEE SOME MID TO UPPER 40S IN FAR NORTHWEST MA/SOUTHWEST NH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... MOST OF THE MORNING WILL PROBABLY BE DRY...BUT AS WE GET INTO THE LATE MORNING AND AFTERNOON THE DAYTIME HEATING WILL BEGIN TO WORK ON THE COLD POOL ALOFT. 500 MB TEMPERATURES WILL BE AROUND -19C TO -20C LEADING TO MORE INSTABILITY. THEREFORE...WE EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP...MAINLY ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE SO THE ACTION SHOULD BE A BIT FURTHER NORTHWEST THAN TODAY. INSTABILITY DOES NOT LOOK AS IMPRESSIVE AS TODAY...AS SURFACE TEMPERATURES/DEWPOINTS WILL BE A FEW DEGREES LOWER. HOWEVER...ENOUGH INSTABILITY LOOKS TO BE PRESENT FOR SOME THUNDER. HIGHS SHOULD BE MAINLY IN THE LOW TO MID 70S WHICH MAV GUIDANCE REFLECTS WELL. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... MODELS ARE IN PRETTY GOOD AGREEMENT WITH LARGE SCALE FLOW PATTERN ACROSS EASTERN US AND CANADA DURING THE EXTENDED PERIOD. LARGE VORTEX OVER SE CANADA WILL GRADUALLY LIFT NORTHWARD SAT...BUT ANOTHER DIGGING SHORTWAVE WILL REAMPLIFY UPPER TROF ACROSS GT LAKES SUN/MON MOVING OVER NEW ENG TUE. THIS PATTERN WILL MAINTAIN A THREAT OF SHOWERS/ISOLD TSTMS ACROSS THE REGION FOR MUCH OF THE PERIOD ALTHOUGH TEMPS SHOULD BE NEAR SEASONABLE NORMS WITH ABOVE NORMAL TEMPS POSSIBLE THIS WEEKEND. COLD POOL WITH -20C AT 500 MB AND ASSOCD SHORTWAVE MOVES INTO NEW ENG WED NIGHT SO CANT RULE OUT A FEW SHOWERS AND AN ISOLD TSTM AS MID LEVEL LAPSE RATES INCREASE. WE CONFINED POPS IN THE EVENING DUE TO DIURNAL NATURE BUT COULD HAVE SHOWERS ANYTIME DURING THE NIGHT. THU...COLD POOL GRADUALLY LIFTS NORTHWARD ON THU...BUT 500 MB TEMPS STILL -18C SO ENOUGH INSTABILITY FOR A FEW SHOWERS OR A TSTM. WE HAVE CHC POPS ACROSS N ZONES CLOSEST TO COLD POOL WITH SLIGHT CHC POPS ELSEWHERE. TEMPS UPPER 60S HIR TERRAIN TO LOW/MID 70S COASTAL PLAIN AND INTERIOR VALLEYS. FRI...THERE MAY BE A BETTER CHC SHOWERS/TSTMS FRI AS ANOTHER SHORTWAVE SWINGS THROUGH THE REGION WITH ASSOCD SFC TROF AND INCREASING MOISTURE IN THE COLUMN. LI/S -2 TO -4 WITH TT IN LOWER 50S SO WE HAVE CHC POPS EVERYWHERE. SAT...UPPER LOW LIFTS NORTHWARD WHICH ALLOWS FLOW TO DEAMPLIFY AND FLATTEN ACROSS NEW ENG. IT SHOULD REMAIN MOSTLY DRY...BUT WITH -16C AT 500 MB CANT RULE OUT AN ISOLD SHOWER. 850 MB TEMPS INCREASE TO +10 TO +12 WHICH SHOULD ALLOW TEMPS TO REACH UPPER 70S TO LOWER 80S. DIGGING TROF REAMPLIFIES ACROSS GT LAKES SUN INTO MON WITH BACKING FLOW ALOFT AND ASSOCD SFC LOW POSSIBLY MOVING UP INTO NEW ENGLAND. IT COULD END UP WET SUN INTO MON BUT WE WILL JUST HAVE CHC POPS FOR NOW DUE TO INHERENT UNCERTAINTY WITH A DAY 5/6 FORECAST. IF GFS IS CORRECT AND RAIN HOLDS OFF TIL SUN NIGHT...TEMPS SUN MAY REACH INTO THE 80S AWAY FROM THE COAST...BUT EC SOLUTION WOULD BE COOLER WITH RAIN MOVING IN QUICKER. IT SHOULD BE A COOLER DAY ON MON. TUE...UPPER TROF AXIS SWINGS THROUGH NEW ENG SO THEE WILL BE A CONTINUED THREAT OF SHOWERS. 850 MB TEMPS +12 SO MAX TEMPS AROUND 80. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... EXPECT WIDELY SCATTERED TSTMS WITH IFR CONDITIONS TO DIMINISH THIS EVENING...ENDING 00Z-02Z. GENERALLY VFR THE REMAINDER OF THE NIGHT. WITH LIGHT FLOW OVERNIGHT...PATCHES OF FOG MAY BRING LOCAL IFR CONDITIONS 08Z-12Z ESPECIALLY TO CAPE/ISLANDS AND INLAND VALLEYS. MORE DAYTIME INSTABILITY ON WEDNESDAY WITH COLD TEMPS ALOFT SUPPORTING ANOTHER ROUND OF SCATTERED TSTMS WITH LOCAL IFR CONDTIONS DURING THE AFTERNOON MAINLY 18Z-24Z. OTHERWISE VFR. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WED NIGHT THROUGH FRI...ISOLD MVFR IN ANY SHOWERS/TSTMS AND PATCHY LATE NIGHT FOG...OTRW VFR. SAT/SUN...MOSTLY VFR. CONDITIONS MAY LOWER TO MVFR/IFR LATE SUN OR SUN NIGHT AS NEXT SYSTEM APPROACHES BUT TIMING IS UNCERTAIN THIS FAR OUT. && .MARINE... TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. HOWEVER...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL MOVE OVER SOME OF OUR WATERS THIS AFTERNOON AND EVENING. THE PRIMARY WATERS THAT LOOK TO BE AFFECTED ARE FROM CAPE COD BAY NORTHWARD. THESE STORMS MAY CONTAIN DANGEROUS CLOUD GROUND LIGHTNING...GUSTY WINDS AND HAIL. WEDNESDAY...WINDS AND SEAS REMAIN BELOW SCA. INSTABILITY DOES NOT LOOK AS IMPRESSIVE AS IT DID TODAY AND ANY SHOWERS/ISOLATED THUNDER LOOK TO BE A BIT FURTHER NORTHWEST. HOWEVER...SOME ISOLATED THUNDERSTORMS MAY AFFECT THE WATERS OFF THE NORTH SHORE. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY... GENERALLY SW WINDS LESS THAN 20 KTS THROUGH THE PERIOD WITH LIGHT SEAS. COULD SEE ISOLD TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH FRI...ESPECIALLY NEAR SHORE. && .EQUIPMENT... THE UPPER AIR SOUNDING FROM CHATHAM MA WILL BE UNAVAILABLE THROUGH AT LEAST WED EVENING. MORE PARTS ARE ON ORDER. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...KJC AVIATION...WTB/KJC MARINE...KJC/FRANK EQUIPMENT...
Hazardous weather outlook, Jun 17, 4:36 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT TUE JUN 17 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 436 PM EDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WITH HAIL ARE POSSIBLE IN EASTERN NEW ENGLAND THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...MAINLY NORTHWEST OF THE BOSTON TO PROVIDENCE CORRIDOR. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-182045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 436 PM EDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WITH HAIL ARE POSSIBLE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...MAINLY OVER WATERS EAST OF MERRIMACK RIVER TO PLYMOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 3:53 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL PROVIDENCE 41.82N 71.42W
06/17/2008 E0.75 INCH PROVIDENCE RI TRAINED SPOTTER
FEDERAL HILL
0315 PM HAIL PROVIDENCE 41.82N 71.42W
06/17/2008 E0.88 INCH PROVIDENCE RI AMATEUR RADIO
ALLEN STREET NEAR POWER PLANT
0315 PM HAIL EAST PROVIDENCE 41.80N 71.36W
06/17/2008 E0.75 INCH PROVIDENCE RI TRAINED SPOTTER
0341 PM HAIL TAUNTON 41.90N 71.09W
06/17/2008 E0.75 INCH BRISTOL MA NWS EMPLOYEE
AT NWS FORECAST OFFICE
&&
WTBLocal storm report, Jun 17, 4:09 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL PROVIDENCE 41.82N 71.42W
06/17/2008 E0.75 INCH PROVIDENCE RI TRAINED SPOTTER
FEDERAL HILL
0315 PM HAIL EAST PROVIDENCE 41.80N 71.36W
06/17/2008 E0.75 INCH PROVIDENCE RI TRAINED SPOTTER
0315 PM HAIL PROVIDENCE 41.82N 71.42W
06/17/2008 E0.88 INCH PROVIDENCE RI AMATEUR RADIO
ALLENS AVENUE NEAR POWER PLANT
0325 PM HAIL HANOVER 42.12N 70.82W
06/17/2008 E0.75 INCH PLYMOUTH MA AMATEUR RADIO
0341 PM HAIL TAUNTON 41.90N 71.09W
06/17/2008 E0.75 INCH BRISTOL MA NWS EMPLOYEE
AT NWS FORECAST OFFICE
&&
WTBSpecial weather statement, Jun 17, 4:41 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 441 PM EDT TUE JUN 17 2008 MAZ013-017-RIZ001>003-172130- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-WESTERN NORFOLK MA- 441 PM EDT TUE JUN 17 2008 ...STRONG THUNDERSTORM DEVELOPING NEAR SCITUATE RESERVOIR... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL NEAR SCITUATE...OR ABOUT 13 MILES WEST OF PROVIDENCE...MOVING NORTHEAST AT 28 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH PROVIDENCE AND SMITHFIELD BY 500 PM EDT... LINCOLN AND CENTRAL FALLS BY 510 PM EDT... NORTH ATTLEBOROUGH AND ATTLEBOROUGH BY 520 PM EDT... PLAINVILLE BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Special weather statement, Jun 17, 4:50 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 450 PM EDT TUE JUN 17 2008 MAZ017-020-RIZ001>005-172130- BRISTOL RI-EASTERN KENT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN KENT RI- 450 PM EDT TUE JUN 17 2008 ...STRONG THUNDERSTORM DEVELOPING IN CENTRAL RHODE ISLAND... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 9 MILES WEST OF CRANSTON...OR ABOUT 12 MILES WEST OF WARWICK...MOVING EAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR... CRANSTON AND JOHNSTON BY 510 PM EDT... EAST PROVIDENCE AND SEEKONK BY 520 PM EDT... REHOBOTH BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. JWD
Special weather statement, Jun 17, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 533 PM EDT TUE JUN 17 2008 MAZ013-016>018-172230- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 533 PM EDT TUE JUN 17 2008 AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL CENTERED OVER MANSFIELD...OR ABOUT 5 MILES NORTHEAST OF NORTH ATTLEBOROUGH...MOVING NORTHEAST AT 21 MPH. ONE-HALF INCH DIAMETER HAIL WAS REPORTED THE THUNDERSTORM WILL BE NEAR... EASTON BY 545 PM EDT... BROCKTON AND WEST BRIDGEWATER BY 610 PM EDT... WHITMAN AND ABINGTON BY 620 PM EDT... ROCKLAND AND HANSON BY 630 PM EDT. WTB
Special weather statement, Jun 17, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TAUNTON MA 533 PM EDT TUE JUN 17 2008 MAZ013-016>018-172230- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 533 PM EDT TUE JUN 17 2008 AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL CENTERED OVER MANSFIELD...OR ABOUT 5 MILES NORTHEAST OF NORTH ATTLEBOROUGH...MOVING NORTHEAST AT 21 MPH. ONE-HALF INCH DIAMETER HAIL WAS REPORTED IN NORTH EASTON. THE THUNDERSTORM WILL BE NEAR... EASTON BY 545 PM EDT... BROCKTON AND WEST BRIDGEWATER BY 610 PM EDT... WHITMAN AND ABINGTON BY 620 PM EDT... ROCKLAND AND HANSON BY 630 PM EDT. WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:10 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 65 min |
| Jun 17, 3:26 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 23 min |
| Jun 17, 3:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 17, 3:39 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 36 min |
| Jun 17, 4:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 17, 6:23 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jun 17, 7:04 PM EDT | Special Marine Warning | BOX | 56 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.